Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 103, NWS Cheyenne, WY

June 22, 2010Banner County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2010, 4:31 PM MDT for Banner County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2010, 4:31 PM MDT (22:31 UTC)
Expired
Jun 22, 2010, 5:15 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:03 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:17 PM MDT, 14 minutes earlier.

Area forecast discussion, Jun 22, 4:17 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT TUE JUN 22 2010

.UPDATE...
NEW TORNADO WATCH 385 ISSUED FOR LARAMIE AND GOSHEN COUNTIES IN
WYOMING AND ALL OF THE WRN NEBRASKA PANHANDLE IN EFFECT UNTIL 11
PM. HAHN

&&

.PREV DISCUSSION... /ISSUED 140 PM MDT TUE JUN 22 2010/

SHORT TERM...TONIGHT THROUGH THURSDAY...
CONVECTION BEGINNING TO FIRE OVER WESTERN SECTIONS NOW AND EXPECT
THIS TO CONTINUE AND MOVE NORTHEASTWARD DURING THE REST OF THE
AFTERNOON AND EVENING.  PARAMETERS IN PLACE FOR SOME SEVERE STORMS
OVER THE EASTERN PLAINS WITH LARGE HAIL THE MAIN THREAT FROM THEM.
STORMS ARE IN RESPONSE TO UPPER TROF WHICH WILL MOVE ACROSS THE
NORTHERN ROCKYS INTO THE NORTHERN PLAINS TONIGHT...DRAGGING A COOL
FRONT ACROSS THE CWA BY LATE THIS EVENING.  DRY AND A LITTLE COOLER
WEATHER EXPECTED FOR WEDNESDAY AS SFC HIGH MOVES ACROSS WY INTO THE
NORTHERN PLAINS AND UPPER RIDGE BUILDS OVER THE REGION. RETURN FLOW
SETS UP FOR THURSDAY AS SFC HIGH MOVES FURTHER INTO THE PLAINS WITH
TEMPERATURES TURNING WARMER.  SOME ISOLATED LATE DAY CONVECTION
POSSIBLE IF SUFFICIENT MOISTURE RETURNS.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MAIN FORECAST IMPACT WILL BE CONTINUATION OF SPLIT TROUGH PATTERN IN
THE GREAT BASIN AND NORTHWEST WITH SOUTHWEST FLOW OVER WYOMING. GFS
AND ECMWF REASONABLE AGREEMENT WITH UPPER HIGH TO THE SOUTHEAST WITH
INCREASING HEIGHTS OVER SE WYOMING. SFC LOW WILL EJECT THROUGH NRN
WYMOMING WITH SURFACE TROUGH THURSDAY AFTN/EVENING. A FEW TSTMS
POSSIBLE ALONG CONVERGENCE AREA OF FRONT WITH DRYING AND WARMING
TREND ON FRIDAY AS MOST THETA-E AND MOISTURE CONVERGENCE EAST OF THE
FORECAST AREA. BY SATURDAY COOLER AIR WILL FILTER IN WITH NORTHWEST
SURFACE FLOW AND SHORTWAVE DISTURBANCE ALOFT WILL KEEP SLIGHT RISK
OF TSTMS OVER THE AREA. ON SUNDAY AFTERNOON THE LOW LEVEL FLOW WILL
SHIFT TO SOUTHEAST FOR INCREASE IN INSTABILITY ALONG WITH PLACEMENT
OF LEE SIDE SURFACE TROUGH. HAVE KEPT TSTM CHANCES CONSISTENT
THROUGH TUESDAY WITH MAX TEMPERATURES WARMING AGAIN TO ABOVE NORMAL
BY 5-10 DEGREES.

&&

AVIATION...VFR CONDITIONS EXPECTED OVERALL OUTSIDE OF WDLY SCTD
SHOWERS AND TSTRMS THROUGH THIS EVENING.  SFC FRONT WILL PASS ACROSS
THE AREA TONIGHT.  SOME MVFR/IFR CIGS POSSIBLE FOR TIME TONIGHT OVER
THE NEB PANHANDLE UNTIL FRONTAL PASSAGE.

&&

FIRE WEATHER...NO CONCERNS ANTICIPATED AS CONDITIONS NOT EXPECTED
TO REACH CRITICAL LEVELS OVER THE DISTRICTS THROUGH THURSDAY.
AFTERNOON RHS WILL GET RATHER LOW OVER THE LOWER ELEVATIONS OF
CARBON COUNTY BUT FUELS STILL NOT TOO DRY.

&&

HYDROLOGY...MAIN CONCERNS ARE ON THE LOWER NORTH PLATTE RIVER EAST
OF TORRINGTON DOWN INTO SCOTTS BLUFF COUNTY.  RELEASES FROM UPSTREAM
RESERVOIRS WILL KEEP LEVELS ABOVE FLOOD STAGES FOR SEVERAL MORE DAYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WX/HYDRO...RE
LONG TERM...SLA
Hazardous weather outlook, Jun 22, 4:15 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 22 2010

NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-116>119-231200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
411 PM MDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM. WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND
EVENING.  A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL
THE MAIN THREAT THROUGH EARLY EVENING. AN ISOLATED TORNADO IS ALSO
POSSIBLE...ESPECIALLY EAST OF A LINE FROM LUSK TO KIMBALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON
THROUGH THIS EVENING...MAINLY OVER FAR EASTERN WYOMING AND THE
NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-231200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
411 PM MDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. BRIEF
GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STORMS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-102-231200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
411 PM MDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM THIS
EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA
AGAIN THIS AFTERNOON AND EVENING.  A FEW STORMS ARE EXPECTED TO
BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 22, 3:06 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT TUE JUN 22 2010

WYZ117>119-222130-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
306 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY
UNTIL 330 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITAKER...OR 18 MILES NORTH OF CHEYENNE...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITAKER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 22 AND
35.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RE
Local storm report, Jun 22, 3:37 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             15 N CHEYENNE           41.36N 104.79W
06/22/2010  E0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

DSIUTA
Local storm report, Jun 22, 4:15 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             14 NW ALBIN             41.56N 104.29W
06/22/2010  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            PEA SIZED HAIL...30 MPH GUST

&&

DSIUTA
Local storm report, Jun 22, 4:25 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             9 W ALBIN               41.42N 104.27W
06/22/2010  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL...30 MPH WIND GUST...TEMPERATURE
            DROP 14F IN 20 MINUTES.

&&

DSIUTA
Special weather statement, Jun 22, 4:30 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT TUE JUN 22 2010

WYZ101-222330-
CONVERSE COUNTY LOWER ELEVATIONS WY-
430 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
530 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BLUE HILL RESERVOIR...OR 25
MILES NORTH OF EVANSVILLE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARDY RANCH AIR STRIP...
  BETTY RESERVOIR...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LUNDQUIST

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:09 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte51 min
Jun 21, 7:22 PM MDTSevere Thunderstorm WarningCYSGoshen53 min
Jun 21, 8:02 PM MDTSevere Thunderstorm WarningCYSGoshen23 min
Jun 22, 3:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Jun 22, 4:12 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Jun 22, 5:25 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara53 min
Jun 21, 7:31 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux41 min
Jun 21, 8:06 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux33 min
Jun 21, 8:08 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux26 min
Jun 22, 4:58 PM MDTTornado WarningCYSBanner47 min
Jun 22, 5:32 PM MDTTornado WarningCYSBanner, Cheyenne, Morrill43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.